ZIPF’S LAW AND WRITINGS ON LIS

Main Article Content

B K Sen
Wye Keen Khong
Soo Hoon Lee
Bee Ling Lim
Mohd Rafae Abdullah
Chang Nguan Ting
Siu Hiang Wee

Abstract

Presents the results of a study conducted to find out the validity of Zipf’s law related to the word length and the frequency of its uses in the case of library and information science literature. The results obtained from the analysis of six different samples obey Zipf’s law in all the cases with small deviations. The result provided by the sample comprising about 5,800 words fits the law best with just one deviation. The main exception is found to be one-letter words.

Downloads

Download data is not yet available.

Article Details

How to Cite
Sen, B. K., Khong, W. K., Lee, S. H., Lim, B. L., Abdullah, M. R., Ting, C. N., & Wee, S. H. (1998). ZIPF’S LAW AND WRITINGS ON LIS. Malaysian Journal of Library &Amp; Information Science, 3(1), 93–98. Retrieved from https://mjlis.um.edu.my/index.php/MJLIS/article/view/6652
Section
Articles